Alert archive / Nebraska / Special Weather Statements in 2020

Special Weather Statement, NWS North Platte, NE

June 6, 2020Brown County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 6, 2020, 11:30 PM CDT for Brown County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2020, 11:30 PM CDT (04:30 UTC)
Expired
Jun 7, 2020, 12:15 AM CDT
In force
45 min
Issued by
NWS North Platte, NE

County Brown County, NE

The radar

The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
2709 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS83 KLBF 070430
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1130 PM CDT Sat Jun 6 2020
 
NEZ005-006-008-070515-
Brown NE-Eastern Cherry NE-Keya Paha NE-
1130 PM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1215 AM
CDT...

At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Valentine to 8 miles
southeast of Valentine National Wildlife Refuge. Movement was
northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Valentine, Ainsworth, Johnstown, Norden, Wood Lake, North River
Trail, Sparks, Smith Falls State Park, Schlagel Creek State Wildlife
Management Area, Antelope Peak, Highway 97 crossing the Niobrara
River, Big Alkali Lake State Wildlife Management Area and Highway 83
crossing Goose Creek.

This includes the following highways...
 Highway 20 between mile markers 187 and 244.
 Highway 97 between mile markers 133 and 141.
 Highway 83 between mile markers 178 and 222.
 Highway 12 between mile markers 1 and 39, and between mile markers
41 and 43.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4254 9981 4235 10053 4300 10076 4299 9996
TIME...MOT...LOC 0429Z 246DEG 43KT 4297 10064 4243 10049 

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:21 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 6, 6:21 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
621 PM CDT Sat Jun 6 2020

.SHORT TERM...(This evening through Sunday night)
Issued at 233 PM CDT Sat Jun 6 2020

The thunderstorm forecast tonight and again Sunday afternoon follows
the short term model blend plus the NAMnest which was fairly
aggressive with the storm activity advancing east through wrn
Nebraska tonight and redeveloping farther east and south Sunday
afternoon.

A few strong to severe storms formed this morning and this afternoon
in the warm sector along and north of a advancing warm front. This
storm activity will lift north into SD this afternoon and present a
strongly capped atmosphere across much of ncntl and southwest
Nebraska tonight. The forecast allows for isolated severe storms
in the warm sector across swrn and ncntl Nebraska this afternoon
and this evening.

One or two clusters of strong to severe storms should move
through western Nebraska late this afternoon and this evening also.
The CAMS and SPC suggests wind damage and large hail will be the
primary threat. This storm activity should begin to weaken around
03z this evening. The CAMs show storm motions of 60 mph but the
RAP model soundings show the Bunkers right moving storm motion
much slower near 35 mph and just the left moving storm motion near
50 mph.

All of this storm activity should begin to weaken around 03z this
evening according to the NAMnest and redevelop Sunday afternoon
farther east near highway 83. The forecast leans on the NAMnest
Sunday afternoon allowing for storms to form south of Interstate
80 across swrn Nebraska. This storm activity should also weaken
early in the evening Sunday. This forecast is close to the SPC day
two severe weather outlook. Wind fields aloft relative to the
instability appear to be quite strong across srn Nebraska
suggesting isolated storm development there. To the north, MLCAPE
near 3000J/KG and midlevel winds around 50kts will support
scattered supercells.

.LONG TERM...(Monday through Saturday)
Issued at 233 PM CDT Sat Jun 6 2020

WPC suggested a flood risk across ncntl Nebraska Monday
associated with a stalled Pacific cold front, strong winds aloft
and precipitable water near 1.5 inches. The key to this forecast
would be the location of the front which could be a bit farther
east or west depending on the upper level forcing and convection
events tonight and Sunday. SPC suggested a severe weather threat
in the same area. Storm development is possible ahead, along and
behind the front.

This weather system should be clear of wrn and ncntl Nebraska with a
continued chance of showers and thunderstorms associated with cold
air aloft. The forecast Wednesday through Saturday is dry.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 620 PM CDT Sat Jun 6 2020

A powerful squall line underway across Wyoming and Colorado this
evening will sweep into wrn Nebraska and weaken near highway 83
around midnight.

VFR is expected from 08z tonight through 21z Sunday across all of
wrn and ncntl Nebraska.

Isolated to scattered thunderstorm development is expected along
and near highway 83 beginning 21z Sunday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...CDC
Hazardous weather outlook, Jun 6, 3:20 PM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
320 PM CDT Sat Jun 6 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-072030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
320 PM CDT Sat Jun 6 2020 /220 PM MDT Sat Jun 6 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered severe thunderstorms are expected through this
evening across much of western and north central Nebraska. Any
storms that form are capable of producing large hail, 1 inch in
diameter or greater, damaging winds, and heavy rainfall. The area
of greatest concern will generally be along and north of a line
from Lamar to Thedford to Brute. However, isolated severe storms
can from across southwest and north central Nebraska. The overall
threat of a tornado is low, however an isolated tornado cannot be
ruled out for far northern nebraska.

Stay tuned to later forecasts for more details regarding this
threat.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Severe thunderstorms will be possible once again Sunday and
Monday as the atmosphere remains unstable. Large hail and
damaging wind would be expected with any storm that develops. The
greatest risk of storms Sunday will be across northern Nebraska
and south into the Sandhills. On Monday, the focus of severe
weather moves east with the greatest chances along and east of a
line from Hayes Center to Ainsworth to Butte.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 6, 10:14 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
1014 PM CDT Sat Jun 6 2020

NEZ005-094-070400-
Eastern Cherry NE-Western Cherry NE-
1014 PM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1100
PM CDT/1000 PM MDT/...

At 1014 PM CDT/914 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of Cody to 11
miles north of Mullen. Movement was east at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Brownlee, Merritt Reservoir,
Highway 97 crossing the North Loup River, Speckel Meir Lake, Eli,
Steer Creek Campground, Schoolhouse Lake, Highway 83 crossing the
North Loup River, Marsh Flat, Anderson Bridge State Wildlife
Management Area, Hire, Indian Hill, Giant Hill, Highway 97 crossing
Big Creek and Sevenmile Hill.

This includes the following highways...
 Highway 20 between mile markers 141 and 177.
 Highway 97 between mile markers 73 and 124.
 Highway 83 between mile markers 160 and 173.

A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for north central Nebraska.

LAT...LON 4299 10094 4239 10060 4213 10032 4212 10148
      4297 10162
TIME...MOT...LOC 0314Z 259DEG 46KT 4295 10147 4221 10100

Roberg
Special weather statement, Jun 6, 10:25 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
1025 PM CDT Sat Jun 6 2020

NEZ005-008-009-025>027-037-038-070415-
Brown NE-Loup NE-Eastern Cherry NE-Custer NE-Rock NE-Thomas NE-
Blaine NE-Logan NE-
1025 PM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...
SOUTHWESTERN ROCK...NORTHWESTERN LOUP...SOUTHERN BROWN...NORTHEASTERN
LOGAN...NORTHWESTERN CUSTER...BLAINE AND SOUTHEASTERN THOMAS COUNTIES
UNTIL 1115 PM CDT...

At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Johnstown to 12 miles
southwest of Dunning. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Brewster, Dunning, Halsey, Elsmere, Milburn, Hofeld Lake, Milburn
Diversion Dam State Wildlife Management Area, Raven, Almeria Meadow
State Wildlife Management Area, Moon Lake, Hawley Flats, Willow Lake
State Wildlife Management Area, Long Lake State Wildlife Management
Area, Linscott, Duff, Koshopah, Jones Lake and Johnsons Corner.

This includes the following highways...
 Highway 183 between mile markers 158 and 172.
 Highway 2 between mile markers 227 and 256.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central and west central Nebraska.

LAT...LON 4244 9945 4164 9973 4162 10039 4243 10012
TIME...MOT...LOC 0325Z 260DEG 25KT 4239 10006 4171 10028

Gomez
Local storm report, Jun 6, 10:31 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     TSTM WND GST     VALENTINE               42.87N 100.55W
06/06/2020  M70 MPH          CHERRY             NE   ASOS

&&

SNIVELY
Special weather statement, Jun 6, 10:31 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
1031 PM CDT Sat Jun 6 2020

NEZ005-023>025-035>037-057-059-094-070400-
Hooker NE-Eastern Cherry NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Thomas NE-Lincoln NE-Keith NE-Logan NE-
1031 PM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTH CENTRAL
CHERRY...EASTERN GRANT...NORTHEASTERN KEITH...HOOKER...NORTHWESTERN
LINCOLN...WESTERN LOGAN...MCPHERSON AND THOMAS COUNTIES UNTIL 1100 PM
CDT/1000 PM MDT/...

At 1030 PM CDT/930 PM MDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southwest of Tryon, moving north at 60 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
North Platte, Mullen, Thedford, Tryon, Hershey, Seneca, Ringgold,
North Platte Airport, Highway 83 crossing The Dismal River, Flatts,
Bucktail Lake, Kelso, Shimmons Lake, Carr Lake, East Cody Lake, Big
Bald Hill and.

This includes the following highways...
 Highway 2 between mile markers 163 and 221.
 Highway 92 between mile markers 175 and 226.
 Highway 97 between mile markers 1 and 72.
 Interstate 80 in Nebraska between mile markers 166 and 180.
 Highway 83 between mile markers 79 and 98, and between mile markers
123 and 158.

A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern, north central and west central
Nebraska.

LAT...LON 4105 10072 4131 10151 4212 10146 4212 10030
TIME...MOT...LOC 0330Z 199DEG 50KT 4138 10107

Gomez
Special weather statement, Jun 6, 10:47 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
1047 PM CDT Sat Jun 6 2020

NEZ005-006-008-094-070430-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
1047 PM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...NORTHERN BROWN
AND WESTERN KEYA PAHA COUNTIES UNTIL 1130 PM CDT...

At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kilgore to 11 miles east of Brownlee.
Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Valentine, Ainsworth, Springview, Johnstown, Valentine National
Wildlife Refuge, Norden, Crookston, Wood Lake, Bobcat State Wildlife
Management Area, Meadville, North River Trail, Sparks

This includes the following highways...
 Highway 20 between mile markers 179 and 249.
 Highway 97 between mile markers 126 and 141.
 Highway 83 between mile markers 176 and 222.
 Highway 12 between mile markers 1 and 58.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4300 9969 4245 9972 4244 10013 4209 10026
      4240 10059 4299 10093
TIME...MOT...LOC 0346Z 214DEG 44KT 4294 10088 4229 10041

Roberg
Special weather statement, Jun 6, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1130 PM CDT Sat Jun 6 2020

NEZ005-006-008-070515-
Brown NE-Eastern Cherry NE-Keya Paha NE-
1130 PM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1215 AM
CDT...

At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Valentine to 8 miles
southeast of Valentine National Wildlife Refuge. Movement was
northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Valentine, Ainsworth, Johnstown, Norden, Wood Lake, North River
Trail, Sparks, Smith Falls State Park, Schlagel Creek State Wildlife
Management Area, Antelope Peak, Highway 97 crossing the Niobrara
River, Big Alkali Lake State Wildlife Management Area and Highway 83
crossing Goose Creek.

This includes the following highways...
 Highway 20 between mile markers 187 and 244.
 Highway 97 between mile markers 133 and 141.
 Highway 83 between mile markers 178 and 222.
 Highway 12 between mile markers 1 and 39, and between mile markers
41 and 43.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4254 9981 4235 10053 4300 10076 4299 9996
TIME...MOT...LOC 0429Z 246DEG 43KT 4297 10064 4243 10049

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:16 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan44 min
Jun 6, 7:43 PM CDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Grant, Keith47 min
Jun 6, 8:01 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan44 min
Jun 6, 8:04 PM CDTSpecial Weather StatementLBFChase, Perkins41 min
Jun 6, 8:33 PM CDTSpecial Weather StatementLBFArthur, Grant, Keith42 min
Jun 6, 8:44 PM CDTSpecial Weather StatementLBFChase, Hayes, Perkins46 min
Jun 6, 8:46 PM CDTSpecial Weather StatementLBFCherry44 min
Jun 6, 8:59 PM CDTSpecial Weather StatementLBFHooker, Lincoln, Logan, McPherson, Thomas46 min
Jun 6, 9:22 PM CDTSpecial Weather StatementLBFArthur, Deuel, Garden, Grant, Keith38 min
Jun 6, 9:25 PM CDTSpecial Weather StatementLBFHayes50 min
Jun 6, 9:28 PM CDTSpecial Weather StatementLBFBrown, Cherry47 min
Jun 6, 9:35 PM CDTSpecial Weather StatementLBFBlaine, Lincoln, Logan, Thomas40 min
Jun 6, 9:59 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha46 min
Jun 6, 10:14 PM CDTSpecial Weather StatementLBFCherry46 min
Jun 6, 10:25 PM CDTSpecial Weather StatementLBFBlaine, Brown50 min
Jun 6, 10:31 PM CDTSpecial Weather StatementLBFHooker, McPherson, Thomas29 min
Jun 6, 10:47 PM CDTSpecial Weather StatementLBFKeya Paha43 min
Jun 6, 11:39 PM CDTSpecial Weather StatementLBFBrown, Keya Paha51 min
Jun 7, 2:06 PM CDTFlood WatchLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 3 more53 hr
Jun 7, 3:52 PM CDTHigh Wind WarningLBFChase, Custer, Frontier, Hayes, Lincoln, Perkins8 hr

Nearby

Special Weather Statements in Nebraska, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.